TARU PUBLICATIONS
Journal of Discrete Mathematical Sciences and Cryptography cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-0065·ISSN (Print): 0972-0529

Monthly Journal: Publishes theoretical and applied research in all areas of Discrete Mathematical Sciences, Cryptography, Combinatorics, Elliptic Curves and Information Security.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

A combinatorial interpretation of the Perrin sequence

* , , ,

* Corresponding author · click or hover a name for details

pp. 2289–2300Vol. 27Issue 8December 2024DOI: 10.47974/JDMSC-1851 Crossmark XML
Received:
08 Feb 2023
Published Online:
18 Dec 2024
Article type:
Research Article
Language:
EN
Article no.:
JDMSC-1851
Pages:
2289–2300

Abstract

This study focuses on exploring a combinatorial interpretation for the Perrin sequence, with the goal of making a meaningful contribution to the field of Mathematics education. In view of studies focused on the History of Mathematics containing the teaching of recurring numerical sequences present in textbooks, there is an interest in carrying out a combinatorial approach for a sequence regarded as akin to the Fibonacci numbers, which is the Perrin sequence. In this way, we have the definition of Perrin’s bracelets, investigating Perrin’s combinatorial model. Finally, combinatorial interpretations for the Perrin sequence extensions are discussed, generalizing the Perrin combinatorial model.

Keywords

Subject Classifications

11B3711B3911B75

References

[1] A. T. Benjamin and J. J. Quinn, Proofs the Really Count: The Art of Combinatorial Proof, American Mathematical Society (2003).
[2] D. M. Burton, The History of Mathematics: An Introduction, New York: McGraw-Hill Companies (2007).
[3] V. E. Hoggatt Jr., Fibonacci and Lucas Numbers, The Fibonacci Association (1969).
[4] T. Koshy, Fibonacci and Lucas Numbers with Applications, New York: Wiley-Interscience, vol. 1 (2001).
[5] J. Shtayat and A. Al-Kateeb, “The Perrin R-matrix and More Properties with an Application,” Journal of Discrete Mathematical Sciences and Cryptography, vol. 25, no. 1 (2022).
[6] Z. M. Spivey, The Art of Proving Binomial Identities, London: Taylor and Francis Ltd (2019).
[7] E. V. P. Spreafico, Novas Identidades Envolvendo os Números de Fibonacci, Lucas e Jacobsthal via Ladrilhamentos, Tese de doutorado, Doutorado em Matemática Aplicada, Universidade Estadual de Campinas - IME (2014).
[8] A. Sugumaran and K. Rajesh, “Perrin Graceful Graphs,” International Journal of Pure and Applied Mathematics, vol. 114, no. 6, pp. 131-137 (2017).
[9] R. P. M. Vieira, Engenharia Didática (ED): O Caso da Generalização e Complexificação da Sequência de Padovan ou Cordonnier, Programa de Pós-Graduação em Ensino de Ciências e Matemática, Instituto Federal de Educação, Ciência e Tecnologia do Estado do Ceará, Mestrado em Ensino de Ciências e Matemática (2020).
[10] R. P. M. Vieira and F. R. V. Alves, “Propriedades das Extensões da Sequência de Padovan,” Revista Eletrônica Paulista de Matemática, vol. 15, pp. 24-40 (2019).
[11] R. P. M. Vieira, F. R. V. Alves, and P. M. M. C. Catarino, “Combinatorial Interpretation of Numbers in the Generalized Padovan Sequence and Some of Its Extensions,” Axioms, vol. 11, no. 11, pp. 1-9 (2022).
[12] N. N. Vorobiev, Fibonacci Numbers, New York: Springer (2000).
[13] N. Yilmaz and N. Taskara, “Matrix Sequences in Terms of Padovan and Perrin Numbers,” Journal of Applied Mathematics, vol. 2013, pp. 1-7 (2013).

Views: 290Downloads: 110Citations: 0